Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 8, NWS Des Moines, IA

May 6, 2008Boone County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 6, 2008, 9:18 PM CDT for Boone County, Iowa. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 9:18 PM CDT (02:18 UTC)
Expired
May 7, 2008, 12:01 AM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Boone County, IA

The radar

The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 9:48 PM CDTHEAVY RAIN 3Boone, IAHEAVY RAIN HAS CAUSED BASEMENT FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 586 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
586 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1633 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 070220
FFWDMX
IAC015-070515-
/O.NEW.KDMX.FF.W.0008.080507T0218Z-080507T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 1215 AM CDT

* AT 916 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONE...   
  PILOT MOUND...FRASER AND BOXHOLM.

THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD 
ADVISORY PREVIOUSLY IN EFFECT UNTIL 1130 PM. ADDITIONAL RAINFALL 
AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED AREA.

LOCAL OFFICIALS IN THE CITY OF BOONE REPORT FLASH FLOODING WITH 6 
INCHES TO ONE FOOT OF RUNNING WATER DOWN CITY STREETS. STREETS 
WITHIN THE CITY ARE NOW BEING CLOSED DUE TO THE FLASH FLOODING THAT 
IS OCCURRING. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4221 9417 4221 9371 4200 9371 4200 9417
TIME...MOT...LOC 0218Z 180DEG 0KT 4209 9394

$$

VACHALEK
3 follow-up statements
000 
WGUS73 KDMX 070321
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT TUE MAY 6 2008

IAC015-070515-
/O.CON.KDMX.FF.W.0008.000000T0000Z-080507T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
1019 PM CDT TUE MAY 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHERN BOONE COUNTY...

AT 1016 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT 
REPORTED HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. MANY BASEMENTS HAVE BEEN FLOODED AS WELL AS MANY CITY STREETS 
FLOODED OR CLOSED. A STORM SPOTTER REPORTED 3 INCHES OF RAIN IN THE 
CITY OF BOONE WITH THE FIRST ROUND OF THUNDERSTORMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONE... 
PILOT MOUND...FRASER AND BOXHOLM.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE WITH 
ANOTHER ROUND OF THUNDERSTORMS POSSIBLE BETWEEN 1100 PM AND 1215 AM 
CDT WEDNESDAY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4221 9417 4221 9371 4200 9371 4200 9417
TIME...MOT...LOC 0319Z 180DEG 0KT 4209 9394

$$

VACHALEK
000 
WGUS73 KDMX 070425
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT TUE MAY 6 2008

IAC015-070515-
/O.CON.KDMX.FF.W.0008.000000T0000Z-080507T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
1122 PM CDT TUE MAY 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
NORTHERN BOONE COUNTY...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MORE THUNDERSTORMS POISED TO MOVE OVER THE WARNED AREA. 
EARLIER IN THE EVENING...LOCAL LAW ENFORCEMENT AND EMERGENCY 
MANAGEMENT REPORTED HEAVY RAINFALL PRODUCING FLASH FLOODING OVER THE 
WARNED AREA. MANY BASEMENTS HAVE BEEN FLOODED AS WELL AS MANY CITY 
STREETS FLOODED OR CLOSED. A STORM SPOTTER REPORTED 3 INCHES OF RAIN 
IN THE CITY OF BOONE WITH THE FIRST ROUND OF THUNDERSTORMS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOONE... 
PILOT MOUND...FRASER AND BOXHOLM.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH IS POSSIBLE IN 
THE WARNED AREA OVER THE NEXT HOUR. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4221 9417 4221 9371 4200 9371 4200 9417
TIME...MOT...LOC 0422Z 180DEG 0KT 4209 9394

$$

VACHALEK
000 
WGUS73 KDMX 070501
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 AM CDT WED MAY 7 2008

IAC015-070510-
/O.CAN.KDMX.FF.W.0008.000000T0000Z-080507T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE IA-
1200 AM CDT WED MAY 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN BOONE
COUNTY...

THOUGH SOME MINOR STREET ISSUES REMAIN...THE BULK OF THE HEAVY 
RAINFALL HAS ENDED. THERE WILL STILL BE A PERIOD OF LIGHT TO 
MODERATE RAINFALL ACROSS THE COUNTY OVER THE NEXT HOUR. 

LAT...LON 4221 9417 4221 9371 4200 9371 4200 9417
TIME...MOT...LOC 0500Z 180DEG 0KT 4209 9394

$$

VACHALEK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:20 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 6, 7:20 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
720 PM CDT TUE MAY 6 2008

.UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN SYNOPTIC SCALE WARM FRONT IS WELL NORTH INTO MINNESOTA THIS
AFTERNOON...BUT MESOSCALE BOUNDARIES SET DOWN BY CONVECTIVE
COMPLEXES IN SOUTHERN MINNESOTA TO NORTHERN NEBRASKA WILL BE
LAUNCHING OR SUSTAINING POINT FOR ADDITIONAL CONVECTION THIS
EVENING. CURRENT SPEED OF SMALL BOWING SEGMENT OVER SOUTHEAST SOUTH
DAKOTA PUTS IT INTO PALO ALTO COUNTY BY 530 PM. CU FIELD THAT HAS
DEVELOPED OVER CENTRAL IA WITH DAYTIME HEATING COULD ALSO RANDOMLY
FIRE UP A FEW STORMS...BUT SO FAR MIXED LAYER CAPE REMAINS LOW...AND
THERE DOES NOT APPEAR TO BE A FOCUS FOR LOW LEVEL CONVERGENCE. THE
MAIN SHOW SHOULD BE CONVECTIVE COMPLEX MOVING ACROSS NORTHERN IA
THIS EVENING...WITH POTENTIAL FOR SEVERE WEATHER IN FORM OF LARGE
HAIL AND DAMAGING WIND...GIVEN STEEP LAPSE RATES AND RELATIVELY LOW
FREEZING HEIGHTS. THE OTHER CONCERN FOR TONIGHT ARRIVES LATER WHEN
ANOTHER CONVECTIVE COMPLEX THAT IS EXPECTED TO GET GOING IN CENTRAL
NEBRASKA SCOOTS SLIGHTLY SOUTH OF EAST AND SKIRTS OVER OR NEAR
SOUTHERN IOWA AFTER MIDNIGHT. THIS FEATURE WILL HAVE STRONG MOISTURE
TRANSPORT INTO IT...SO THIS MAY END UP BEING MORE OF A SHORT-FUSED
HYDROLOGIC CONCERN. THE QUESTION STILL REMAINS EXACTLY WHERE THE
HEAVIEST BAND OF THUNDERSTORMS WILL TRACK. JUST A SLIGHT SOUTHWARD
SHIFT IN THE TRACK WILL TAKE IT ACROSS NORTHERN MISSOURI. COLD FRONT
WILL BE ENTERING OUR NORTHWEST COUNTIES AFT 4 AM WITH A LEADING EDGE
OF COOLER AND DRIER AIR.

&&

.LONG TERM /WED THROUGH TUE/...
ISOLD HEAVY RAIN THREAT SHOULD CONTINUE FOR A FEW HOURS PAST DAY
BREAK WEDNESDAY IN FAR SOUTHERN IOWA WITH LINGERING STRONG MOISTURE
CONVERGENCE AXIS NEAR THE BOUNDARY ALONG THE IOWA MISSOURI BORDER.
THE FRONT WILL THEN PUSH SOUTH OF IOWA AROUND MIDDAY...WITH LITTLE
OR NO ADDITIONAL RAINFALL EXPECTED DURING THE AFTERNOON. THE MAX
TEMPERATURES FORECAST FOR WEDNESDAY WILL BE TRICKY WITH CAA NORTH
AND MORE PRECIP/CLOUDS SOUTH. WILL BANK ON ENOUGH BREAKS IN THE
CLOUDS TO BUMP UP TEMPS CENTRAL AND SOUTH TO AROUND 70 BEFORE THE
COOLER AIR LAGGING BEHIND THE FRONT SWEEPS THROUGH IN THE AFTERNOON.
THE NAM/GFS/SREF ARE ALL INDICATING MORE SHORT WAVE ENERGY TO IMPACT
IOWA THURSDAY NIGHT INTO FRIDAY. HAVE LEFT THE FRIDAY PERIOD DRY FOR
COORDINATION PURPOSES...BUT FUTURE SHIFTS WILL HAVE TO RE-EVALUATE.
BETTER CHANCES FOR CONVECTION ARE STILL FOCUSED ON SATURDAY AND
SATURDAY NIGHT...BASED ON THE GEM/ECMWF/GFS AND ENSEMBLE CONSENSUS.
THE SEVERE WEATHER THREAT LOOKS TO BE MINIMAL.

LOOKING AHEAD TO SUNDAY THROUGH TUESDAY...MODEL CONSENSUS IS STILL
SHAKY BUT DECIDED TO PULL POPS FROM SUNDAY NIGHT AND MONDAY AHEAD OF
THE NEXT SYSTEM. THE ECMWF DEVELOPS A MUCH DEEPER WESTERN CONUS TROF
THAN THE GFS AND IS SLOWER BRINGING THE SYSTEM INTO IOWA EARLY NEXT
WEEK.

&&

.AVIATION...07/00Z
LINE OF THUNDERSTORMS PUSHING INTO NORTHERN IOWA...WILL CONTINUE TO
MOVE EAST. KFOD MAY SEE EXTENDED PERIOD OF TSRA DUE TO TRAINING OF
THUNDERSTORMS...BUT MORE PROGRESSIVE LINE SHOULD MOVE THROUGH THE
KMCW AREA AND CLEAR OUT WITHIN THE NEXT FEW HOURS. ISOLATED TO
SCATTERED DEVELOPMENT STILL POSSIBLE THROUGH THE EARLY MORNING HOURS
ACROSS NORTHERN IOWA...WITH ANOTHER THUNDER THREAT AT KOTM/KDSM LATE
TONIGHT INTO EARLY WEDNESDAY MORNING. STRONG WINDS AND LARGE HAIL
THE MAIN THREATS WITH THE THUNDERSTORM ACTIVITY. KALO HAS A MORE
DIMINISHED THREAT FOR THUNDER...BUT STILL EXPECT A FEW RUMBLES TOWARD
MIDNIGHT OR LATER. MVFR/IFR CIGS EXPECTED WITH THE THUNDERSTORM
ACTIVITY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MOYER
LONG TERM...KINNEY
AVIATION...ALBRECHT
Hazardous weather outlook, May 6, 3:46 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE MAY 6 2008

IAZ027-028-037>039-044>050-057>062-070>075-081>086-092>097-072100-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST LATE THIS AFTERNOON AND MAY
POSSIBLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING. SEVERE
STORMS REMAIN POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING WITH
THE MAIN THREAT FROM DAMAGING HAIL AND WINDS. AMPLE MOISTURE MAY
ALSO LEAD TO HEAVY RAIN FROM THESE STORMS PRODUCING LOCALIZED
FLOODING OVERNIGHT...ESPECIALLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT FOR ADDITIONAL NON SEVERE THUNDERSTORMS WILL CONTINUE
ACROSS FAR SOUTHERN IOWA THROUGH WEDNESDAY INTO WEDNESDAY EVENING.
AN ADDITIONAL THREAT FOR NON SEVERE THUNDERSTORMS EXISTS ON
SATURDAY INTO SATURDAY NIGHT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY HEAVY RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ005-024-072100-
KOSSUTH-HUMBOLDT-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

A FLOOD WARNING IS ALSO IN EFFECT FOR THE PORTIONS OF THE UPPER
DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

IAZ004-006-007-015>017-023-025-026-033>036-072100-
EMMET-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
346 PM CDT TUE MAY 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND
EARLY TONIGHT...WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN THREAT FROM
THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL CHANCES FOR NON SEVERE THUNDERSTORMS EXISTS ON LATE
THURSDAY INTO THURSDAY NIGHT AND AGAIN ON SATURDAY INTO SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
ANY REPORTS OF HEAVY RAINFALL WOULD ALSO BE APPRECIATED.

MOYER

In the hours before

Local storm report, May 6, 8:02 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     GENEVA                  42.68N 93.13W
05/06/2008  E60 MPH          FRANKLIN           IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, May 6, 8:03 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     GENEVA                  42.68N 93.13W
05/06/2008                   FRANKLIN           IA   TRAINED SPOTTER

            LARGE TREE DOWN. SPOTTER ESTIMATED 60 MPH WIND.

&&

MRUSSELL
Local storm report, May 6, 8:31 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             BOONE                   42.05N 93.88W
05/06/2008  E1.00 INCH       BOONE              IA   EMERGENCY MNGR

&&

MRUSSELL
Local storm report, May 6, 9:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HEAVY RAIN       5 NNE EVANSDALE         42.52N 92.22W
05/06/2008  E0.50 INCH       BLACK HAWK         IA   TRAINED SPOTTER

            HALF INCH IN 15 MINUTES.

&&

MRUSSELL
Local storm report, May 6, 9:11 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
911 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SAC CITY                42.42N 95.00W
05/06/2008  E0.75 INCH       SAC                IA   TRAINED SPOTTER

            TWO PORIODS OF HAIL WITH FIRST LASTING 30 TO 45 SECONDS,
            THE SECOND WAS TWO MINUTES LATER AND LASTED 3-5 MINUTES
            AND COVERED THE GROUND WITH HALF TO THREE QUARTER INCH
            HAIL.

&&

MS MAY 08
Local storm report, May 6, 9:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLASH FLOOD      BOONE                   42.05N 93.88W
05/06/2008                   BOONE              IA   EMERGENCY MNGR

            6 INCHES TO ONE FOOT OF RUNNING WATER HAS CLOSED A NUMBER
            OF ROADS IN BOONE.

&&

RK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:17 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster43 min
May 6, 7:24 PM CDTFlash Flood WarningDMXCalhoun, Sac, Webster3 hr
May 6, 7:45 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin45 min
May 6, 7:48 PM CDTSevere Thunderstorm WarningDMXButler, Grundy42 min
May 6, 7:53 PM CDTTornado WarningDMXStory37 min
May 6, 8:15 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama45 min
May 6, 8:26 PM CDTAreal Flood AdvisoryDMXBoone3 hr
May 6, 8:27 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Grundy48 min
May 6, 8:32 PM CDTSevere Thunderstorm WarningDMXBoone, Story43 min
May 6, 8:48 PM CDTSevere Thunderstorm WarningDMXTama42 min
May 6, 8:55 PM CDTAreal Flood AdvisoryDMXStory3 hr
May 6, 9:26 PM CDTAreal Flood AdvisoryDMXMarshall, Tama3 hr
May 6, 10:30 PM CDTAreal Flood AdvisoryDMXCalhoun3 hr
May 6, 10:50 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright40 min
May 6, 11:03 PM CDTAreal Flood AdvisoryDMXWright3 hr
May 6, 11:54 PM CDTFlash Flood WarningDMXHamilton, Hardin3 hr
May 7, 1:33 AM CDTAreal Flood AdvisoryDMXGrundy, Tama3 hr
May 7, 1:57 AM CDTAreal Flood WarningDMXFranklin, Wright6 hr
May 7, 3:02 AM CDTAreal Flood WarningDMXMarshall16 min
May 7, 3:08 AM CDTAreal Flood WarningDMXHardin8 hr
May 7, 7:25 AM CDTRiver Flood WarningDMXBoone, Webster44 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.